Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 487, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 7, 2007, 1:35 PM CDT for Presidio County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2007, 1:35 PM CDT (18:35 UTC)
- Expired
- Aug 7, 2007, 2:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.6 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 071835 SVRMAF TXC377-071930- /O.NEW.KMAF.SV.W.0487.070807T1835Z-070807T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 135 PM CDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS... * UNTIL 230 PM CDT * AT 134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF MARFA. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... MARFA... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. LAT...LON 3047 10422 3039 10381 2988 10431 3013 10459 TIME...MOT...LOC 1835Z 221DEG 3KT 3037 10416 $$
1 follow-up statement
000 WWUS54 KMAF 071902 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT TUE AUG 7 2007 TXC377-071930- /O.CON.KMAF.SV.W.0487.000000T0000Z-070807T1930Z/ PRESIDIO TX- 201 PM CDT TUE AUG 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHERN PRESIDIO COUNTY... AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF MARFA. THIS STORM WAS NEARLY STATIONARY. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...MARFA AND PORTIONS OF HIGHWAY 90...7 TO 8 MILES WEST OF MARFA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. LAT...LON 3047 10422 3039 10381 2988 10431 3013 10459 TIME...MOT...LOC 1901Z 221DEG 3KT 3039 10414 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:06 AM CDT, 10 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 3:06 AM CDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 AM CDT TUE AUG 7 2007 .DISCUSSION... FAIRLY NORMAL SUMMER PATTERN IN PLACE TODAY... BUT THIS SUMMER HAS NOT BEEN NORMAL. EXPECT ABOVE NORMAL TEMPERATURES TODAY AS BROAD SUBTROPICAL RIDGE WILL EXTEND ACROSS THE SOUTHERN HALF OF THE U.S. SUBSIDENCE FROM THIS RIDGE WILL LIMIT AFTERNOON CLOUD DEVELOPMENT SO EXPECT ABUNDANT SUNSHINE. HIGHS SHOULD BE IN THE MID 90S WITH 100 PLUS ALONG PECOS AND RIO GRANDE VALLEYS. LOOKING FOR AFTERNOON /EVENING STORMS OVER AND NEAR THE HIGHER ELEVATIONS WITH 20 POPS FROM DAVIS TO GUADALUPE MOUNTAINS. COULD SEE SOME LOCALLY HEAVY RAIN WITH THESE STORMS AS LOW LEVEL MOISTURE FAIRLY RICH. DEWPOINTS IN THE MID 60S WILL ALSO LIMIT NIGHTTIME COOLING WITH LOWS IN THE MID 60S TO LOWER 70S. THOSE SPENDING MUCH TIME OUTDOORS TODAY SHOULD BE PREPARED FOR COMBINATION OF WARM TEMPERATURES AND UNUSUALLY HIGH MOISTURE DUE TO RECENT RAIN. A FAIRLY QUIET WEATHER PATTERN WILL TAKE PLACE THE REMAINDER OF THE WEEK AS UPPER LEVEL HIGH PRESSURE CENTERED ACROSS THE MISSISSIPPI VALLEY GRADUALLY EXPANDS ITS INFLUENCE WESTWARD INTO THE REGION. THE BEST CHANCE OF PRECIPITATION APPEARS TO BE WEDNESDAY ACROSS THE WESTERN HALF OF THE COUNTY WARNING AREA...FURTHEST FROM THE CENTER OF THE UPPER HIGH AND CLOSEST TO UPPER LEVEL TROUGHING ACROSS NEW MEXICO AND THE WESTERN HIGH PLAINS FROM NEBRASKA/KANSAS SOUTHWARD TO THE TEXAS PANHANDLE WITH ASSOCIATED SURFACE LEE TROUGH. STORMS FORMING ON THE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WILL ATTEMPT TO PUSH TOWARD THE UPPER TRANS PECOS AND POSSIBLY THE WESTERN PERMIAN BASIN OF WEST TEXAS IN THE SOUTHWESTERLY FLOW ALOFT ON THE PERIPHERY OF THE UPPER HIGH. BY THURSDAY THROUGH SUNDAY THE UPPER HIGH BUILDS/SHIFTS WEST WITH EASTERLY FLOW ALOFT. WENT MAINLY DRY FOR NOW IN MORE STABLE AIR WITH LACK OF SIGNIFICANT SHORTWAVES DISCERNIBLE AT THIS TIME...THOUGH BY NEXT MONDAY A MORE SIGNIFICANT WAVE MAY MOVE INTO THE AREA FROM THE EAST. WILL CONTINUE DRY FORECAST FOR NOW. WENT A LITTLE LOWER THAN MEXMOS FOR HIGH TEMPERATURES THROUGH THE FORECAST CYCLE DUE TO RECENT RAINS. WENT A FEW DEGREES LOWER THAN MEXMOS FOR LOWS WITH ITS CONSISTENT WARM BIAS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 95 71 96 71 / 10 10 10 10 CARLSBAD NM 96 68 99 67 / 20 20 20 20 DRYDEN TX 97 71 96 71 / 10 10 10 10 FORT STOCKTON TX 96 70 98 72 / 20 20 10 10 GUADALUPE PASS TX 89 66 93 67 / 20 20 20 20 HOBBS NM 95 68 100 68 / 20 20 10 10 MARFA TX 88 60 91 59 / 20 20 20 20 MIDLAND INTL AIRPORT TX 96 70 97 70 / 10 10 10 10 ODESSA TX 98 71 98 71 / 10 10 10 10 WINK TX 102 73 104 73 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/12
Hazardous weather outlook, Aug 7, 11:07 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1107 AM CDT TUE AUG 7 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081615- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1107 AM CDT TUE AUG 7 2007 /1007 AM MDT TUE AUG 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON FROM THE GUADALUPE MOUNTAINS AND ADJACENT SOUTHEAST NEW MEXICAN PLAINS...SOUTHWARD THROUGH THE VAN HORN AREA...REEVES COUNTY...MARFA PLATEAU...DAVIS AND GLASS MOUNTAINS...STOCKTON PLATEAU...PRESIDIO VALLEY...BIG BEND REGION AND LOWER TRANS PECOS. SOME OF THE STORMS WILL SPREAD NORTH AND EASTWARD INTO THE REST OF THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND POSSIBLY THE PERMIAN BASIN BY THIS EVENING. THE STRONGEST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER SOME WILL PRODUCE GUSTY WINDS OVER 50 MPH...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALIZED FLOODING OF LOW LYING AND OTHER FLOOD PRONE AREAS MAY OCCUR. THUNDERSTORM STRENGTH AND COVERAGE SHOULD WANE AROUND SUNSET...OR SHORTLY THEREAFTER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 7, 1:19 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CDT TUE AUG 7 2007 TXZ080-071845- MARFA PLATEAU- 119 PM CDT TUE AUG 7 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN PRESIDIO COUNTY. A STRONG THUNDERSTORM HAS DEVELOPED ACROSS NORTHERN PRESIDIO COUNTY...AND IS LOCATED ABOUT 9 MILES WEST OF MARFA AT 117 PM CDT. THIS STORM IS MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 50 MPH...IN ADDITION TO CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAIN. PERSONS IN AND AROUND MARFA...INCLUDING MOTORISTS TRAVELING ON U.S. HIGHWAY 90 WEST OF MARFA SHOULD BE ALERT FOR STRONG WINDS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:36 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.